Alert archive / Pennsylvania / Wind Advisories in 2006
Wind Advisory 6, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Mar 14, 2006, 10:49 AM EST for Jefferson County, Pennsylvania. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2006, 10:49 AM EST (15:49 UTC)
- Expired
- Mar 14, 2006, 10:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Pittsburgh, PA
County Jefferson County, PA
The radar
The State College radar (KCCX), 87 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 141549 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1049 AM EST TUE MAR 14 2006 MDZ001-PAZ016-023-030-032-WVZ023-041-150000- /O.NEW.KPBZ.WI.Y.0006.060314T1549Z-060315T0300Z/ GARRETT-JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 1049 AM EST TUE MAR 14 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. WESTERLY WINDS WILL GUST 45 AND 50 MPH THROUGH EARLY THIS EVENING. THE HIGHEST WIND GUSTS WILL BE ON THE RIDGE TOPS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE AND ISOLATED POWER OUTAGES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS71 KPBZ 142141 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 441 PM EST TUE MAR 14 2006 MDZ001-PAZ016-023-030-032-WVZ023-041-150300- /O.CON.KPBZ.WI.Y.0006.000000T0000Z-060315T0300Z/ GARRETT-JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 441 PM EST TUE MAR 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. WESTERLY WINDS WILL GUST FROM 45 TO 50 MPH THROUGH EARLY EVENING. THE HIGHEST WIND GUSTS WILL BE ON THE RIDGE TOPS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE AND ISOLATED POWER OUTAGES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 14, 3:30 AM EST, 7 hours 19 minutes earlier.
Area forecast discussion, Mar 14, 3:30 AM EST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 330 AM EST TUE MAR 14 2006 .SHORT TERM (TODAY THROUGH WEDNESDAY)... COLD FRONT HAS MOVED EAST OF OUR FORECAST AREA AS LOW CONTINUES TO MOVE NORTHEASTWARD ACROSS QUEBEC. STRONG WEST WINDS WILL GUST TO 40 MPH LATER THIS MORNING THROUGH THIS EVENING. COLD AIR ADVECTION SHOULD HOLD TEMPERATURES NEARLY STEADY TODAY. EXPECT SCATTERED SNOW SHOWERS LATER TODAY AND TONIGHT MAINLY NORTH OF I-80 AND IN THE MOUNTAINS. WILL MENTION ACCUMULATION AROUND AN INCH NORTH AND UP TO AN INCH POSSIBLE IN THE MOUNTAINS TONIGHT. WINDS SHOULD REMAIN GUSTY ON WEDNESDAY AS TIGHT PRESSURE GRADIENT HOLDS OVER REGION. && .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... NEXT SYSTEM WILL MOVE EASTWARD FROM THE ROCKIES AND THROUGH THE OHIO VALLEY LATE THURSDAY AND THURSDAY NIGHT. WILL MENTION CHANCE POPS FOR RAIN AND SNOW LATE THURSDAY THROUGH FRIDAY. SURFACE RIDGE WILL BUILD INTO REGION FOR THE WEEKEND THROUGH MONDAY AND KEEP WEATHER DRY. && .AVIATION... COLD FRONT HAS MOVED EAST OF THE DISTRICT AND GUSTY WEST WINDS ALONG WITH VFR CONDITIONS CAN BE EXPECTED FOR MOST OF THE DAY. OCCASIONAL MVFR CEILINGS ARE POSSIBLE AT TIMES AS THE COLD ADVECTION CONTINUES INTO THIS AFTERNOON. A FEW SNOW FLURRIES ARE POSSIBLE AS THE COLD AIR WORKS INTO THE DISTRICT FOR LATE THIS AFTERNOON INTO TONIGHT, BUT VISIBIILITY WILL BE GENERALLY UNRESTRICTED. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Mar 14, 4:31 AM EST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 431 AM EST TUE MAR 14 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-150945- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 431 AM EST TUE MAR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE EASTWARD THROUGH THE UPPER OHIO VALLEY THURSDAY NIGHT. THIS SYSTEM COULD BRING A FEW INCHES OF SNOW ESPECIALLY ACROSS PARTS OF WESTERN PENNSYLVANIA THURSDAY NIGHT AND EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Pennsylvania, 2006Wind Advisories in Maryland, 2006Wind Advisories in West Virginia, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.